Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 4:25 PM EDT for Cherokee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 27, 2021, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WWUS82 KFFC 272025
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Tue Jul 27 2021
GAZ020-021-272100-
Cherokee GA-Bartow GA-
425 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND EASTERN
BARTOW COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Waleska, or near
Canton...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Buffington, Little River
Landing, Lake Arrowhead, Sutallee and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3438 8458 3438 8453 3436 8437 3417 8443
3415 8459 3423 8471
TIME...MOT...LOC 2024Z 021DEG 13KT 3432 8451
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Tue Jul 27 2021 .SHORT TERM /Tonight through Wednesday Night/... Deep moisture across the local forecast area is expected to continue today as PWATs remain above 2 inches due to the weak surface low across southeastern Georgia in combination with a front drifting south out of the Tennessee Valley. These features in combination will provide additional forcing and allow for scattered to numerous showers and thunderstorms across the forecast area the rest of this afternoon and evening. With plenty of instability to fuel storms, some storms may become strong to severe with gusty winds and periods of heavy rainfall possible that could lead to isolated flash flooding. In addition, heat index values continue to soar into the 100s across the area, and the Heat Advisory will continue through 8 PM this evening across portions of north and central Georgia. Some isolated spots outside of the Heat Advisory may still see heat index values near 105 degrees. Otherwise, high temperatures this afternoon are forecast to be in the 90s across the area with overnight lows in the 60s across NE Georgia with 70s elsewhere. By Wednesday, the front begins to push into the CWA bringing some relief to some portions of northern Georgia, but only as far as decreased PWATs AND slightly lower dewpoints. For southern portions of the area, the oppressive temperatures and chances for showers and thunderstorms are expected to continue. With the current forecast, we may not reach Heat Advisory criteria in a large enough area to warrant another Heat Advisory across the area Wednesday afternoon, so have held off on any issuance. We will continue to monitor heat index values if it becomes necessary. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Reaves && .LONG TERM /Thursday through Tuesday/... The potential to meet Heat Advisory criteria will continue through the weekend, and possibly early into next week. CWA remains in NW flow aloft through through the weekend, but the pattern should begin to shift by early next week. Longwave trough across the western Atlantic looks to retrograde a bit by Monday, driving the established ridge back to the west. At the surface, a nearly diffuse frontal boundary/trough will continue across south GA for Thursday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front should slowly get pushed south by a strong high pressure building across the Great Lakes by Monday. The deeper moisture should also get "squeezed" a littler further south by early next week just ahead of the front. Somewhat drier conditions, for this time of year, are likely across northern and central portions of the CWA. The potential for Heat Advisory conditions will continue through the weekend, mainly for areas along and south of Athens to Macon to Columbus. NListemaa && .AVIATION... 18Z Update... Currently VFR cigs across the area with MVFR cigs possible. Have included SHRA/TSRA at all sites with precip chances this afternoon. Overnight, could see some sct IFR cigs and vsby restrictions across the area after 06-08Z, although fairly dependent on evening precip coverage. Improvement to VFR is expected by Wed afternoon. Chances for SHRA/TSRA too low to currently include in atl metro TAFS for Wed. Winds will be light/vrb overnight, but generally N/NE winds are expected through the period at 4-7kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 74 98 / 40 20 5 5 Atlanta 73 92 74 97 / 40 20 20 5 Blairsville 67 90 67 91 / 30 20 10 0 Cartersville 72 94 71 96 / 30 20 10 5 Columbus 74 92 75 97 / 50 30 20 10 Gainesville 72 93 73 95 / 40 20 10 5 Macon 73 92 74 99 / 60 30 20 10 Rome 72 95 71 98 / 30 10 5 0 Peachtree City 72 92 73 97 / 50 20 20 5 Vidalia 74 89 74 95 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Reaves LONG TERM....NListemaa AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 559 AM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 559 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Very hot and humid conditions this afternoon will cause heat index values of 100 to 108 over much of central and westcentral Georgia. In addition, scattered thunderstorms are likely across all of north and central Georgia this afternoon and evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 1:47 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Tue Jul 27 2021
GAZ042-052-053-066-271815-
Coweta GA-Carroll GA-Troup GA-Heard GA-
147 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...strong thunderstorms extended from near Roopville to
near Waresville. These storms were nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Carrollton, Franklin, Bowdon, Whitesburg, Ephesus, Centralhatchee,
Roopville, Corinth, Plant Yates, Seaton Lake, Clem, Harrisonville,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8492 3324 8486 3300 8521 3354 8531
TIME...MOT...LOC 1745Z 228DEG 2KT 3348 8510 3317 8520
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 2:15 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Tue Jul 27 2021
GAZ052-053-066-271845-
Coweta GA-Troup GA-Heard GA-
215 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...NORTHERN
TROUP AND HEARD COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT...a line of strong thunderstorms was along a line
extending from near Powers Crossroads to near Texas to Glenn...and
moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Franklin, Hogansville, Grantville, Centralhatchee, Corinth,
State Line Park, Powers Crossroads, Abbottsford, Handy, Waresville,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Wares Crossroads
and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8520 3341 8496 3322 8485 3311 8504
3297 8520 3323 8526
TIME...MOT...LOC 1814Z 330DEG 7KT 3331 8503 3328 8517 3314 8523
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 2:18 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Tue Jul 27 2021
GAZ007-271845-
Gilmer GA-
218 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Tails Creek, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Tails Creek and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3473 8465 3477 8450 3464 8439 3458 8450
3457 8464
TIME...MOT...LOC 1817Z 335DEG 5KT 3469 8456
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 3:50 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Tue Jul 27 2021
GAZ013-021-272015-
Cherokee GA-Pickens GA-
350 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND EASTERN
PICKENS COUNTIES UNTIL 415 PM EDT...
At 350 PM EDT...a strong thunderstorm was over Jasper...moving south
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Ball Ground, Nelson, Tate, Lake Tamarack and Marblehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3450 8433 3448 8432 3431 8434 3430 8446
3434 8458 3453 8449
TIME...MOT...LOC 1950Z 010DEG 11KT 3444 8443
WIND...40MPHSpecial weather statement, Jul 27, 4:23 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Tue Jul 27 2021
GAZ089-090-272100-
Chattahoochee GA-Muscogee GA-
423 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 500 PM EDT...
At 423 PM EDT...a strong thunderstorm was over Kenwood, or near
Columbus...moving southeast at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
North Fort Benning, Bibb City, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park, Laurel Hills, Green Island Hills, Sand Hill,
Vista Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood,
Custer Road Terrace, Benning Hills, Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8490 3258 8488 3246 8474 3236 8482
3236 8493 3254 8501
TIME...MOT...LOC 2023Z 325DEG 7KT 3251 8492
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 4:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Tue Jul 27 2021
GAZ020-021-272100-
Cherokee GA-Bartow GA-
425 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND EASTERN
BARTOW COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Waleska, or near
Canton...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Buffington, Little River
Landing, Lake Arrowhead, Sutallee and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3438 8458 3438 8453 3436 8437 3417 8443
3415 8459 3423 8471
TIME...MOT...LOC 2024Z 021DEG 13KT 3432 8451
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Walton | 26 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 8:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 26, 8:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 26, 9:20 PM EDT | Special Weather Statement | FFC | Newton, Walton | 25 min |
| Jul 26, 9:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 26, 9:52 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| Jul 26, 10:14 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 27, 4:45 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more | 15 hr |
| Jul 27, 1:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Jul 27, 2:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Jul 27, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Upson | 29 min |
| Jul 27, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Jul 27, 5:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 27, 5:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jul 27, 5:32 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Jul 27, 5:40 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 27, 5:45 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jul 27, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 32 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 27, 6:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 27, 6:47 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 28 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 27, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.